Alert archive / Washington / High Wind Warnings in 2009

High Wind Warning 1, NWS Spokane, WA

January 6, 2009Chelan County, Douglas County, Washington

NWS Spokane, WA issued this high wind warning at Jan 6, 2009, 10:51 PM PST for Chelan County, Douglas County, Washington. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2009, 10:51 PM PST (06:51 UTC)
Expired
Jan 7, 2009, 5:41 AM PST
In force
7 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA

The radar

The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 11:00 PM PSTNON-TSTM WND GST 787 Wsw Wenatchee, WAWENATCHEE HEIGHTS PAWS STATION AT 2388 FT ELEVATION
Jan 7, 1:30 AM PSTNON-TSTM WND DMG10 S Wenatchee, WAROOF...TRUSSES AND SHEETROCK BLOWN OFF HALF A HOUSE IN WENATCHEE HEIGHTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 6.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
740 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 070651
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1051 PM PST TUE JAN 6 2009

...WINDY CONDITIONS TONIGHT AND EARLY WEDNESDAY...

.STRONG WINDS ALOFT WILL CONTINUE TO MIX TO THE SURFACE THROUGH
EARLY WEDNESDAY AS A STRONG LOW PRESSURE CENTER DEVELOPS IN THE
LEE OF THE CASCADES. 

WAZ041-071700-
/O.UPG.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
/O.NEW.KOTX.HW.W.0001.090107T0651Z-090107T1800Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
1051 PM PST TUE JAN 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS
APPROACHING 65 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE
WENATCHEE AREA AND SURROUNDING HIGHER TERRAIN THROUGH EARLY
WEDNESDAY MORNING. THE WINDS WILL BE RATHER ERRATIC WITH THE
STRONGEST SPEEDS EXPECTED TO OCCUR AT ELEVATIONS ABOVE 1000 FEET
ALONG THE LOWER WENATCHEE RIVER VALLEY AND EXTENDING DOWN THE COLUMBIA
RIVER VALLEY SOUTH OF WENATCHEE. WIND SPEEDS WILL BEGIN TO TAPER
OFF AFTER SUNRISE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 


$$

IDZ002-WAZ036-071700-
/O.EXA.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
COEUR DALENE AREA-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
SPOKANE...CHENEY...DAVENPORT...ROCKFORD
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS
APPROACHING 45 MPH POSSIBLE ACROSS PORTIONS OF THE SPOKANE AND
COEUR DALENE AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON
THE WEST PLAINS AND INTO THE CHENEY AREA AS WELL AS OVER THE
HIGHER TERRAIN NEAR MT. SPOKANE AND EAST OF COEUR DALENE. THE
WINDS WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ003-WAZ032-033-035-071700-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON...WITH GUSTS
APPROACHING 45 MPH ACROSS THE UPPER COLUMBIA BASIN AND
PALOUSE...ESPECIALLY SOUTHEAST OF DAVENPORT AND RITZVILLE AND
EXTENDING INTO THE PULLMAN AREA. WINDS OVER 30 MPH HAVE ALREADY
BEEN REPORTED AROUND PULLMAN WITH GUSTS AROUND 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ042-044-071700-
/O.CON.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD
1051 PM PST TUE JAN 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH
WILL BE COMMON ACROSS WESTERN SECTIONS OF THE WATERVILLE PLATEAU
INCLUDING THE WATERVILLE AREA. LOCALLY STRONG WINDS ARE ALSO
POSSIBLE ACROSS SOUTHERN PORTIONS OF LAKE CHELAN AND IN THE
WENATCHEE RIVER VALLEY NEAR LEAVENWORTH AND PESHASTIN. MUCH STRONGER
WINDS ARE EXPECTED TO OCCUR OVER THE HIGHER PEAKS AND RIDGES IN
THE CASCADES. WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$
1 follow-up statement
000 
WWUS76 KOTX 071341
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
541 AM PST WED JAN 7 2009


WAZ041-071445-
/O.CAN.KOTX.HW.W.0001.000000T0000Z-090107T1800Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
541 AM PST WED JAN 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE HIGH
WIND WARNING. WINDS HAVE DECREASED WELL BELOW WARNING CRITERIA AND
WILL REMAIN THAT WAY THROUGH THE DAY. 

$$

IDZ002-003-WAZ032-033-035-036-042-044-071445-
/O.CAN.KOTX.WI.Y.0001.000000T0000Z-090107T1800Z/
COEUR DALENE AREA-IDAHO PALOUSE-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-EAST SLOPES NORTHERN CASCADES-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
STEHEKIN...CONCONULLY...WATERVILLE...MANSFIELD
541 AM PST WED JAN 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL REMAIN
THAT WAY THROUGH THE DAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO 35 MPH WILL STILL BE POSSIBLE THIS MORNING...PARTICULARLY ACROSS
PORTIONS OF THE PALOUSE AND ON THE WEST PLAINS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Jan 6, 8:19 PM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 6, 8:19 PM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
819 PM PST TUE JAN 6 2009

.SYNOPSIS...
A PERSISTENT MOIST SUBTROPICAL AIRMASS WILL INCREASE THE THREAT
OF MODERATE VALLEY RAINS...RISING SNOW LEVELS...AND GUSTY WINDS
TONIGHT THROUGH THURSDAY.  URBAN AND SMALL STREAM FLOODING IS
POSSIBLE OVER PORTIONS OF REGION THROUGH EARLY FRIDAY. A DRIER
WEATHER PATTERN IS EXPECTED FOR FRIDAY INTO THE WEEKEND.
TEMPERATURES WILL BE COOLING BACK NEAR SEASONAL NORMALS
ENDING THE THREAT FOR FLOODING.

&&

.DISCUSSION...
REST OF TONIGHT...SEVERAL UPDATES MADE TO THE ONGOING FORECAST.
FIRST WAS TO ADJUST WINDS AND WIND GUSTS...AND TO ADD WIND
ADVISORIES. FIRST FOR THE EAST SLOPES OF THE CASCADES (ESPECIALLY
SOUTHERN AREAS) OUT THROUGH THE WENATCHEE AREA/WATERVILLE PLATUEAU.
WINDS HAVE BEEN GUSTING OVER 40 MPH AROUND PORTIONS OF SOUTHERN
CHELAN COUNTY...COMING OUT ACROSS THE WENATCHEE AREA. STRONG
DOWNSLOPING HAS HELPED TO MIX THE WINDS DOWN. WHEN THESE WINDS
MIXED IN TEMPERATURES HAVE BEEN SHOOTING UP SOME 20 DEGREES.
OTHER WINDS HAVE BEEN ON THE INCREASE UP THROUGH THE COLUMBIA
BASIN INTO THE PALOUSE. WINDS HAVE BEEN APPROACHING ADVISORY
LEVEL IN THESE PARTS.

SOME ADJUSTMENTS ALSO MADE TO THE POPS THIS EVENING. THE
WESTERLY FLOW HAS BEEN SLOPPING A FAIR AMOUNT OF PRECIP
ACROSS THE CASCADES INTO THE WENATCHEE AREA...THOUGH ONLY
TRACE AMOUNTS ARE SEEN IN THE WENATCHEE AREA. SOME
COLDER AIR REMAINS TRAPPED ACROSS THE NORTHERN VALLEY
ACROSS OKANOGAN COUNTY...WITH SPOTTER REPORTS OF FREEZING
RAIN CONTINUING. PRECIPITATION CONTINUES ACROSS THE NORTHEAST
MOUNTAINS INTO THE NORTH AND CENTRAL PANHANDLE...ESPECIALLY
NORTH OF A LINE FROM COLVILLE TO SANDPOINT INTO THE MULLAN
PASS.

OTHER ADJUSTMENTS MADE TO THE TEMPERATURES OVERNIGHT. THESE
WILL BE RATHER TRICKY...AS TEMPERATURES WILL NOT FALL
MUCH THIS EVENING/OVERNIGHT OR EVEN RISE SLIGHTLY.  /JCOTE

&&

.AVIATION...

WARM MOIST AIR WILL CONTINUE TO OVERRUN A DEEP SNOWPACK ACROSS ALL
TERMINALS PRODUCING IFR/LIFR CIGS AND VIS.  WINDS WILL INCREASE AFT
02-04Z IN THE EASTERN TERMINALS BRINGING BETTER MIXING AND POTENTIAL
FOR IMPROVING CIG/VIS BUT CONDITIONS WILL LIKELY REMAIN NEAR IFR.
ANY PASSING SHOWERS IN THE VCNTY OF KEAT WILL FALL AS -FZRASN...
OTHERWISE P-TYPE FOR ALL OTHER TERMINALS WILL BE RAIN.  CIGS AND VIS
WILL REMAIN NEAR VFR WITH TEMPO MVFR CONDITIONS DUE TO DOWNSLOPING
WINDS OFF THE NORTHERN BLUE MTS.  EXPECT WIDESPREAD MTN OBSURATIONS
ACROSS ALL TERMINALS.  /BODNAR

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        35  42  37  42  29  29 /  60  80  90  90  20  10
COEUR DALENE  35  40  36  41  29  31 /  90  90 100 100  30  10
PULLMAN        37  45  40  45  31  34 /  80 100  90 100  30  10
LEWISTON       36  50  43  49  35  39 /  70  60  60  70  20  10
COLVILLE       28  35  34  40  26  29 /  70  60  90  70  10  10
SANDPOINT      35  37  36  39  30  30 / 100 100 100 100  30  10
KELLOGG        34  37  36  37  29  30 / 100 100 100 100  50  20
MOSES LAKE     32  41  37  41  24  30 /  20  20  50  30  10  10
WENATCHEE      26  37  36  43  26  32 /  20  30  40  20  10  10
OMAK           28  37  34  41  24  29 /  30  20  70  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR IDAHO PALOUSE.

     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3500 FEET
     FOR CENTRAL PANHANDLE MOUNTAINS.

     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR NORTHERN PANHANDLE.

WA...WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR LOWER GARFIELD AND
     ASOTIN COUNTIES...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.

     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR NORTHEAST MOUNTAINS.

     WIND ADVISORY UNTIL 10 AM PST WEDNESDAY FOR EAST SLOPES NORTHERN
     CASCADES...WATERVILLE PLATEAU...WENATCHEE AREA.

&&
Hazardous weather outlook, Jan 6, 5:40 AM PST, 17 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
540 AM PST TUE JAN 6 2009

IDZ003-026-027-WAZ031>035-038-041>044-071345-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
540 AM PST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE
AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND
HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID
RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT.
STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS
AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH
WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND
COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A
GOOD POSSIBILITY.

IDZ001-002-004-WAZ036-037-071345-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-
540 AM PST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOW ACCUMULATIONS IS EXPECTED TODAY FOR THE SPOKANE
REGION...NORTH IDAHO...AND NORTHEAST WASHINGTON. THE HEAVIEST
SNOWS WILL FALL IN THE MOUNTAINS ADJACENT TO THE BC BORDER AND
MONTANA. THE SNOW IS EXPECTED TO CHANGE TO RAIN IN THE SPOKANE
AREA BY MIDDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PROLONGED PERIOD OF SUBTROPICAL MOISTURE WILL BE AIMED AT THE
AREA THROUGH THURSDAY MORNING BRINGING RISING SNOW LEVELS AND
HEAVY RAINFALL TO PORTIONS OF THE AREA. THIS WILL LEAD TO RAPID
RISES ON SMALL STREAMS DUE TO A COMBINATION OF RAIN AND SNOW MELT.
STRONG WESTERLY FLOW WILL LEAD TO THE HIGHEST PRECIPITATION TOTALS
AND THE MAIN FLOODING POTENTIAL FOR THE EAST SLOPES OF THE NORTH
WASHINGTON CASCADES...CENTRAL PANHANDLE MOUNTAINS...SPOKANE AND
COEUR DALENE AREAS...AND THE PALOUSE. URBAN FLOODING IS ALSO A
GOOD POSSIBILITY.

In the hours before

Special weather statement, Jan 6, 5:02 PM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PST TUE JAN 6 2009

IDZ001>004-WAZ033-036-037-071500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
PLUMMER...POTLATCH...GENESEE...KELLOGG...ST MARIES...PINEHURST...
OSBURN...WALLACE...MULLAN...PULLMAN...COLFAX...ROSALIA...
LA CROSSE...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
502 PM PST TUE JAN 6 2009

...SNOW LOADING ON ROOF TOPS A MAJOR CONCERN TONIGHT AND TOMORROW...

SNOW LOADING ON FLAT ROOFS AND LOW SLOPED ROOFS COULD BECOME A
SERIOUS PROBLEM TONIGHT AND TOMORROW. OVERNIGHT...AN ADDITIONAL
TENTH OF AN INCH OF RAIN WILL BE POSSIBLE IN THE SPOKANE AREA...
AND AMOUNTS UP TO A QUARTER OF AN INCH WILL BE POSSIBLE IN COEUR
DALENE. AN ADDITIONAL QUARTER OF AN INCH OF RAIN IS LIKELY DURING
THE DAY TOMORROW...ADDING TO THE WEIGHT OF THE SNOW ON FLAT ROOF
TOPS.

THE HEAVIEST RAINS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
MORNING. BY THURSDAY AFTERNOON TOTAL RAIN AMOUNTS OF AN INCH AND A
HALF ARE EXPECTED IN SPOKANE. AMOUNTS EXCEEDING 2 INCHES ARE
POSSIBLE IN THE COEUR DALENE AND PULLMAN AREAS.

THE RAIN WILL INITIALLY MAKE THE SNOW SITTING ON ROOF TOPS HEAVIER.
THE DEEP...HEAVY SNOW COVER HAS CAUSED NUMEROUS ROOF FAILURES IN
THE METROPOLITAN AREA...AND THE PROBLEM OF SNOW LOADING IS GOING
TO GET WORSE DURING THE 24 TO 36 HOURS. OUTSIDE THE SPOKANE
METRO...DEEP SNOW-PACK IS ALSO PREVALENT IN THE CHENEY...DEER
PARK...DAVENPORT...BONNERS FERRY...SANDPOINT...AND KELLOGG AREAS.

ACCORDING TO THE CITY OF SPOKANE...STRUCTURES WITH FLAT ROOFS
WILL BE THE MOST PRONE TO HEAVY SNOW LOADING. THE ROOF DRAINS ON
FLAT OR LOW-SLOPE BUILDINGS ARE EASILY BLOCKED BY ICE...AND MAY
NOT DRAIN PROPERLY. THE ADDITION OF RAIN ONTO SNOW CAN BE
ESPECIALLY PROBLEMATIC FOR FLAT ROOFS BECAUSE SNOW CAN ABSORB THE
RAIN...INCREASING THE LOAD ON THE STRUCTURE. FOR MORE INFORMATION
ON SNOW LOADING IN SPOKANE VISIT WWW.SPOKANECITY.ORG AND CLICK ON
PREVENT ROOF COLLAPSE...AND...MORE PLOWING...ICE SCRAPING SET
FOR TUESDAY.
Local storm report, Jan 6, 6:23 PM PST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
623 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HEAVY SNOW       5 NW DEER PARK          48.01N 117.51W
01/06/2009  M4.0 INCH        SPOKANE            WA   NWS EMPLOYEE

            CLAYTON...4 INCHES TOTAL FOR TODAY. SNOW ENDED.

&&

MJF
Local storm report, Jan 6, 8:57 PM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
857 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     NON-TSTM WND GST 6 SSW WENATCHEE         47.35N 120.37W
01/06/2009  M74 MPH          CHELAN             WA   TRAINED SPOTTER

            FREQUENT GUSTS IN THE 60 TO 70 MPH RANGE IN THE
            SQUILCHUCK VALLEY...ELEVATION 1298 FEET.

&&

MJF
Local storm report, Jan 6, 10:15 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
1015 PM PST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     NON-TSTM WND GST 6 SSW WENATCHEE         47.35N 120.37W
01/06/2009  M74.00 MPH       CHELAN             WA   TRAINED SPOTTER

            FREQUENT GUSTS IN THE 60 TO 70 MPH RANGE IN THE
            SQUILCHUCK VALLEY...ELEVATION 1298 FEET.

0900 PM     NON-TSTM WND GST 7 SW WENATCHEE          47.35N 120.43W
01/06/2009  M72.00 MPH       CHELAN             WA   MESONET

            PAWS SENSOR RECORDED SUSTAINED WINDS 32-38 MPH WITH GUSTS
            AS HIGH AS 72 MPH BETWEEN 5 PM AND 9 PM. ELEVATION 2388
            FEET.

0923 PM     NON-TSTM WND GST 6 E WENATCHEE           47.43N 120.20W
01/06/2009  M62.00 MPH       DOUGLAS            WA   ASOS

            ELEVATION 1255 FEET.

&&

JWOLF

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 7:40 PM PSTWind AdvisoryOTXAdams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more10 hr
Jan 7, 2:39 AM PSTAreal Flood AdvisoryOTXChelan, Okanogan, Whitman56 days
Jan 7, 12:43 PM PSTRiver Flood WatchOTXWhitman6 hr
Jan 7, 3:06 PM PSTAreal Flood WarningOTXChelan36 hr

Nearby

High Wind Warnings in Washington, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.